Alert archive / Illinois / Tornado Warnings in 2018
Tornado Warning 36, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Sep 25, 2018, 2:45 PM CDT for Henderson County, Mercer County, Warren County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2018, 2:45 PM CDT (19:45 UTC)
- Expired
- Sep 25, 2018, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Henderson County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WFUS53 KDVN 251945
TORDVN
ILC071-131-187-252030-
/O.NEW.KDVN.TO.W.0036.180925T1945Z-180925T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
245 PM CDT TUE SEP 25 2018
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northeastern Henderson County in west central Illinois...
Northern Warren County in west central Illinois...
Southeastern Mercer County in northwestern Illinois...
* Until 330 PM CDT.
* At 245 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Keithsburg, or near Oquawka, moving northeast at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Little York around 255 PM CDT.
Seaton around 300 PM CDT.
Lake Warren around 305 PM CDT.
Burgess around 310 PM CDT.
Shale City around 315 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gilchrist, Sunbeam, Alexis, Delabar State Park, Eleanor, Bald Bluff,
Wanlock, Big River State Forest and Ogle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4099 9095 4106 9095 4124 9064 4100 9046
4095 9093
TIME...MOT...LOC 1945Z 241DEG 31KT 4102 9091
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RP Kinney5 follow-up statements
884
WWUS53 KDVN 251949
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
249 PM CDT TUE SEP 25 2018
ILC071-131-187-252030-
/O.CON.KDVN.TO.W.0036.000000T0000Z-180925T2030Z/
Henderson IL-Warren IL-Mercer IL-
249 PM CDT TUE SEP 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN HENDERSON...NORTHERN WARREN AND SOUTHEASTERN MERCER
COUNTIES...
At 249 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rozetta, or 7 miles northeast of Oquawka, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Little York and Seaton around 300 PM CDT.
Lake Warren around 305 PM CDT.
Burgess around 310 PM CDT.
Shale City around 315 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gilchrist, Sunbeam, Alexis, Bald Bluff, Wanlock, Big River State
Forest and Eleanor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4106 9093 4124 9064 4100 9046 4097 9091
4099 9091
TIME...MOT...LOC 1949Z 246DEG 31KT 4102 9086
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RP Kinney653
WWUS53 KDVN 251957
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
257 PM CDT TUE SEP 25 2018
ILC071-131-187-252030-
/O.CON.KDVN.TO.W.0036.000000T0000Z-180925T2030Z/
Henderson IL-Warren IL-Mercer IL-
257 PM CDT TUE SEP 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN HENDERSON...NORTHERN WARREN AND SOUTHEASTERN MERCER
COUNTIES...
At 256 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Little York, or 10 miles south of Aledo, moving east
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Warren around 305 PM CDT.
Burgess around 310 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Alexis. Spotters earlier reported a funnel cloud west of Little York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4106 9085 4118 9060 4100 9046 4098 9083
TIME...MOT...LOC 1956Z 253DEG 31KT 4104 9077
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RP Kinney924
WWUS53 KDVN 252004
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
304 PM CDT TUE SEP 25 2018
ILC071-252014-
/O.CAN.KDVN.TO.W.0036.000000T0000Z-180925T2030Z/
Henderson IL-
304 PM CDT TUE SEP 25 2018
...THE TORNADO WARNING FOR NORTHEASTERN HENDERSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern and west central Illinois.
LAT...LON 4108 9076 4112 9055 4100 9046 4098 9076
TIME...MOT...LOC 2004Z 256DEG 31KT 4105 9068
$$
ILC131-187-252030-
/O.CON.KDVN.TO.W.0036.000000T0000Z-180925T2030Z/
Warren IL-Mercer IL-
304 PM CDT TUE SEP 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN
WARREN AND SOUTHEASTERN MERCER COUNTIES...
At 304 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Little York, or 9 miles north of Monmouth, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Warren around 310 PM CDT.
Other locations impacted by this tornadic thunderstorm include Alexis
and Eleanor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4108 9076 4112 9055 4100 9046 4098 9076
TIME...MOT...LOC 2004Z 256DEG 31KT 4105 9068
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RP Kinney539
WWUS53 KDVN 252014
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
314 PM CDT TUE SEP 25 2018
ILC131-187-252030-
/O.CON.KDVN.TO.W.0036.000000T0000Z-180925T2030Z/
Warren IL-Mercer IL-
314 PM CDT TUE SEP 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN WARREN AND SOUTHEASTERN MERCER COUNTIES...
At 314 PM CDT, a severe thunderstorm capable of producing a tornado
was located near North Henderson, or 9 miles northeast of Monmouth,
moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Warren and southeastern Mercer Counties, including the
following locations... Alexis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4109 9069 4112 9055 4100 9046 4099 9061
TIME...MOT...LOC 2014Z 266DEG 32KT 4104 9055
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RP Kinney428
WWUS53 KDVN 252023
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
323 PM CDT TUE SEP 25 2018
ILC131-187-252033-
/O.EXP.KDVN.TO.W.0036.000000T0000Z-180925T2030Z/
Warren IL-Mercer IL-
323 PM CDT TUE SEP 25 2018
...THE TORNADO WARNING FOR NORTHEASTERN WARREN AND SOUTHEASTERN
MERCER COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern and west central Illinois.
LAT...LON 4109 9069 4112 9055 4100 9046 4099 9061
TIME...MOT...LOC 2023Z 241DEG 31KT 4108 9046
$$
RP KinneyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Sep 25, 1:52 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 25, 1:52 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 152 PM CDT Tue Sep 25 2018 .SYNOPSIS... Issued at 1135 AM CDT Tue Sep 25 2018 Strong cold front was bisecting the state of Iowa late this morning. Temperatures across the area ranged from the upper 70s to low 80s across the southeast to the lower 60s to upper 50s across the northwest. Showers and thunderstorms were located across Iowa. Some of these storms could be severe with damaging winds, hail and tornadoes all possible threats. Update at 10AM this morning continues to have the current thought for this afternoon's event. As a result, have attached it here for brevity. Severe Potential: Looks as though elevated convection will begin to overtake the warm sector and become rooted in the BL. This should occur shortly before noon and likely just west of the CWA. Overall convection speed will slow down and begin to move into our area. This will give time for CAPE to build this afternoon across the CWA. Synoptic models show that shear doesn't support tornadogenesis, due to SW sfc winds. It appears that a sfc wave is forming across SW IA. This wave will back winds, much like the HRRR shows. I believe that we will have a tornado threat from any mesovortex that develops. I also believe that shear will be greater than what synoptic models forecast due to this low. As far as severe parameters go, tend to favor CAM solutions related to shear. Severe threat for winds to 70 mph, hail and tornadoes remains for the area. && .SHORT TERM...(This Afternoon through Tonight) ISSUED AT 1135 AM CDT Tue Sep 25 2018 Showers and storms will be exiting the area at the beginning of the period. It appears that the overall severe risk will be waning after 00z across the area. Main forecast concern for the overnight period will be how low to go with temperatures as strong CAA brings cool air into the area. Currently, most of the area will see lows in the 50s to the upper 40s. .LONG TERM...(Wednesday through Monday) ISSUED AT 150 PM CDT Tue Sep 25 2018 Dry conditions will be seen through Friday morning, as high pressure builds into the mid and lower MS River valley. Cool and breezy NW winds will be expected Wednesday, with highs struggling into the low to mid 60s. A chilly night with light winds will allow temperatures to fall into the low to mid 40s. Warmer temperatures are expected Thursday as the high departs and gusty southwest return flow sets up. Highs are slated to be in the mid 60s to lower 70s Thu. From Friday through Tuesday, there is some uncertainty in models. In short, there are slight to chance PoPs, mainly rain showery type, through most of the day4 through day7 period focused on a meandering boundary across the region. A re-enforcing cold front will sweep through Friday with highs in the upper 50s and 60s. Even colder temps are expected Saturday with highs in the mid 50s to low 60s. Saturday may end up being mostly dry with a surface high building in. A warm front and low pressure system lifts across the area Monday, with highs in the 70s to near 80 along with some chance/likely thunderstorm chances mainly over the northern part of the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) ISSUED AT 1135 AM CDT Tue Sep 25 2018 Next 6 hours of TAF period will be consumed with thunderstorms and MVFR to IFR conditions as they approach the TAF sites. Some of these storms could be severe with gusts in excess of 50 kts and hail. After this, strong cold front pushes through the area and gusty winds are main threat through the overnight. End of TAF period looks good for VFR. && .HYDROLOGY... Issued at 1022 AM CDT Tue Sep 25 2018 Not much change to river forecasts. The Cedar River at Vinton has crested with Cedar Rapids expected to crest this evening near 17.5 feet. On the Wapsipinicon River near De Witt Major flooding is expected to begin tomorrow, with a crest expected Friday night into Saturday. Moderate flooding is still forecast for the Cedar River at Conesville and the Iowa River at Marengo, Columbus Junction, Wapello, and Oakville. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Sheets AVIATION...Gibbs HYDROLOGY...14
Hazardous weather outlook, Sep 25, 4:02 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 402 AM CDT Tue Sep 25 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 402 AM CDT Tue Sep 25 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Areas of dense fog are possible early this morning. A strong cold front will push across the outlook area this afternoon into early this evening. Thunderstorms will be likely ahead of this front and some of the storms may be severe. The Storm Prediction Center has a slight risk of severe storms over most of the outlook area. The main threat will be damaging winds up to 70 mph, with a secondary threat of large hail and a couple of tornadoes possible. A line of storms should form in our far western counties in Iowa about 1 pm, sweep east at 40 mph, and exit our far eastern counties in Illinois by about 7 pm. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a chance for thunderstorms Sunday night and Monday. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will be required between 1 pm and 7 pm today. Haase/DLS
In the hours before
Local storm report, Sep 25, 1:25 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST HIAWATHA 42.05N 91.68W
09/25/2018 E60 MPH LINN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Sep 25, 1:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
09/25/2018 M54.00 MPH LINN IA ASOS
0126 PM TSTM WND GST 2 W CEDAR RAPIDS 41.98N 91.71W
09/25/2018 E60.00 MPH LINN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Sep 25, 1:49 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG S ALBURNETT 42.15N 91.62W
09/25/2018 LINN IA TRAINED SPOTTER
SEVERAL HEALTHY LARGE TREE BRANCHES DOWN...TIME ESTIMATED
FROM RADAR.
&&
GROSSLocal storm report, Sep 25, 2:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
210 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
09/25/2018 M44 MPH JOHNSON IA ASOS
&&
GROSSLocal storm report, Sep 25, 2:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
237 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 SSW NORTH LIBERTY 41.73N 91.61W
09/25/2018 M1.38 INCH JOHNSON IA COCORAHS
STORM TOTAL...RAIN FELL IN PAST 45 MINUTES.
&&
GROSSLocal storm report, Sep 25, 2:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
09/25/2018 M44 MPH JOHNSON IA ASOS
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 63 min |
| Sep 25, 3:14 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Henry, Rock Island, Whiteside | 61 min |
| Sep 25, 3:48 PM CDT | Tornado Warning | DVN | Whiteside | 6 min |
| Sep 25, 4:01 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 29 min |
| Sep 25, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 47 min |
Nearby
Tornado Warnings in Illinois, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.